Alert archive / West Virginia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 92, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 26, 2019, 4:28 PM EDT for 5 counties in West Virginia. It was in force for 47 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2019, 4:28 PM EDT (20:28 UTC)
- Expired
- May 26, 2019, 5:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Doddridge County, WV, Gilmer County, WV, Lewis County, WV, Ritchie County, WV, Wirt County, WV
The radar
The Charleston,WV radar (KRLX), 120 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:30 PM EDT | TSTM WND DMG | Macfarlan, WV | POWER OUTAGE DUE TO TREE DAMAGE. VIA OUTAGE MAP. |
| May 26, 4:31 PM EDT | TSTM WND DMG | Brohard, WV | POWER OUTAGE DUE TO TREE DAMAGE. VIA OUTAGE MAP. |
| May 26, 4:40 PM EDT | TSTM WND DMG | 10 S Harrisville, WV | SEVERAL TREES DOWN DUE TO TO HIGH WIND ON RT 47 NEAR SMITHVILLE. |
| May 26, 4:42 PM EDT | TSTM WND DMG | 2 Nnw Big Springs, WV | POWER OUTAGE DUE TO TREE DAMAGE. VIA OUTAGE MAP, TIME ESTIMATED VIA RADAR. |
| May 26, 5:00 PM EDT | TSTM WND DMG | 2 E Coxs Mills, WV | ** CORRECTED TIME ** POWER OUTAGE DUE TO TREE DAMAGE. VIA OUTAGE MAP, TIME ESTIMATED VIA RADAR. |
| May 26, 5:10 PM EDT | TSTM WND DMG | 2 E Coxs Mills, WV | POWER OUTAGE DUE TO TREE DAMAGE. VIA OUTAGE MAP, TIME ESTIMATED VIA RADAR. |
| May 26, 5:10 PM EDT | TSTM WND DMG | Troy, WV | POWER OUTAGE DUE TO TREE DAMAGE. VIA OUTAGE MAP, TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:38 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324
WUUS51 KRLX 262028
SVRRLX
WVC017-021-041-085-105-262115-
/O.NEW.KRLX.SV.W.0092.190526T2028Z-190526T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
428 PM EDT Sun May 26 2019
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Ritchie County in northwestern West Virginia...
Southern Doddridge County in northern West Virginia...
Northern Gilmer County in north central West Virginia...
Northwestern Lewis County in northern West Virginia...
Northeastern Wirt County in northwestern West Virginia...
* Until 515 PM EDT.
* At 427 PM EDT, a severe thunderstorm was located near North Bend
State Park, or 8 miles southwest of Harrisville, moving east at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Harrisville, Elizabeth, North Bend State Park, Cairo, Pullman,
Auburn, Smithville, Blandville, Baldwin, Avon, Grove, Leopold,
Troy, New Milton, Newberne, Alum Bridge, Coxs Mills, Linn, Berea
and Brohard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3918 8056 3918 8059 3917 8059 3915 8054
3912 8052 3896 8073 3902 8110 3904 8113
3903 8116 3907 8142 3925 8115 3926 8061
TIME...MOT...LOC 2027Z 276DEG 36KT 3915 8118
HAIL...1.00IN
WIND...60MPH
$$
302 follow-up statements
503
WWUS51 KRLX 262039
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
439 PM EDT Sun May 26 2019
WVC105-262048-
/O.CAN.KRLX.SV.W.0092.000000T0000Z-190526T2115Z/
Wirt WV-
439 PM EDT Sun May 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WIRT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northern, north central and northwestern West Virginia.
LAT...LON 3918 8056 3918 8059 3917 8059 3915 8054
3912 8052 3896 8073 3902 8109 3904 8113
3903 8116 3904 8118 3904 8124 3906 8127
3907 8126 3910 8126 3925 8109 3926 8061
TIME...MOT...LOC 2038Z 278DEG 32KT 3910 8114
$$
WVC017-021-041-085-262115-
/O.CON.KRLX.SV.W.0092.000000T0000Z-190526T2115Z/
Ritchie WV-Doddridge WV-Gilmer WV-Lewis WV-
439 PM EDT Sun May 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR RITCHIE...SOUTHERN DODDRIDGE...NORTHERN GILMER AND NORTHWESTERN
LEWIS COUNTIES...
At 438 PM EDT, a severe thunderstorm was located 8 miles south of
North Bend State Park, or 9 miles southwest of Harrisville, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Harrisville, North Bend State Park, Pullman, Auburn, Smithville,
Blandville, Baldwin, Avon, Grove, Leopold, Troy, New Milton,
Newberne, Alum Bridge, Coxs Mills, Linn, Berea, Macfarlan and Burnt
House.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3918 8056 3918 8059 3917 8059 3915 8054
3912 8052 3896 8073 3902 8109 3904 8113
3903 8116 3904 8118 3904 8124 3906 8127
3907 8126 3910 8126 3925 8109 3926 8061
TIME...MOT...LOC 2038Z 278DEG 32KT 3910 8114
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
30750
WWUS51 KRLX 262114
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
514 PM EDT Sun May 26 2019
WVC017-021-041-085-262124-
/O.EXP.KRLX.SV.W.0092.000000T0000Z-190526T2115Z/
Ritchie WV-Doddridge WV-Gilmer WV-Lewis WV-
514 PM EDT Sun May 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR RITCHIE...SOUTHERN
DODDRIDGE...NORTHERN GILMER AND NORTHWESTERN LEWIS COUNTIES WILL
EXPIRE AT 515 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northern, north central and northwestern West Virginia.
LAT...LON 3918 8056 3918 8059 3917 8059 3915 8054
3912 8052 3896 8073 3902 8109 3904 8113
3903 8116 3904 8118 3904 8124 3906 8127
3907 8126 3910 8126 3925 8109 3926 8061
TIME...MOT...LOC 2114Z 276DEG 36KT 3907 8075
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:29 PM EDT, 59 minutes earlier.
Area forecast discussion, May 26, 3:29 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 329 PM EDT Sun May 26 2019 .SYNOPSIS... Severe weather ahead of a cold front this evening. Cold front crosses overnight, for a drier Monday. Front returns north as a warm front Monday night. Hot midweek. Cold front late week. && .NEAR TERM /THROUGH MONDAY/... As of 255 PM Sunday... Severe thunderstorm watch issued for all but for all but far southern portions of the warning area through this evening. Convection was forming early this afternoon in a band along the lower and middle Ohio valleys. Increasing CAPE and DCAPE on ongoing diurnal heating, and increasing bulk shear on the approach of an upper level short wave trough and surface boundary, with mid to upper 60s dew points in place, spell damaging wind and large hail potential right across the county warning area right during the peak heating hours and until sunset this evening. SPC analysis already shows 2500 J/kg CAPE and 0-6 km bulk shear to 40 kts over northern and central portions of the area. 0-6 km bulk shear may be enough for upscale growth for a more widespread severe threat. The shear is progged to move east- southeast through the evening, in an axis parallel to and southeast of the cold front and upper level trough axis. It is progged around 40 kts, lowering a bit as it tracks east- southeast this evening. The storms will die down overnight tonight on loss of heating, along with loss of shear as the system moves through. It now appears enough drier and more stable air will arrive behind the front for a mainly dry day, with areas of morning low cloud and stratus giving way to sunshine. Adjusted temperatures up early on and then back down a bit early as the convection gets going, and then a bit lower overall on temperatures and dew points overnight tonight and Monday. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... As of 315 PM Sunday... Weak high pressure over Appalachia and the southern Great Lakes slides to the east Monday night with a strong warming trend to follow. Further west, a trough ejects from the Rockies spurring cyclogenesis in the upper Plains. Forcing focuses along a warm front extending from the low pressure system eastward to the Upper Ohio Valley, beneath nearly zonal flow aloft, and with plenty of elevated instability to work with. A chance of showers and storms exists over our area with this feature as a result, but we'd be relying on jet dynamics from a 130+ kt 300mb jet stream over New England to provide additional forcing this far removed from the parent low. Alternatively, some models suggest a tight shortwave trough advecting through otherwise zonal to WNW flow overnight into early Tuesday, which would likely develop an MCS, which could impact our area come Tuesday morning. Being a mesoscale feature on day 2, low confidence exists in this feature occurring, and have stuck with general chance risk across the northern half of the area, slightly higher in the mountains to coincide with the front and upslope enhancement. Tuesday, the region sits squarely in the warm sector of the developing Plains pressure system. The result is continued warm, moist advection into the area leading to 850mb temps near 20C which translates to surface high temperatures near 90 in the lowlands and well into the 80's elsewhere (mid-70's for highest peaks). Wednesday is a near repeat. Well mixed boundary layers during both days will lead to breezy conditions with gusts in the teens to near 20 kts. The warm, moist, unstable airmass suggests plenty of convective potential. However mesoscale forcing will likely drive isolated to scattered convection both Tuesday and Wednesday, and cannot be predicted with skill at this juncture. Elevated heating/Appalachian spine convergence is expected to generate scattered showers and storms across the north/central WV mountains, drifting ENEward as they grow upward. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 330 PM Sunday... Long-range models suggest a gradual shift in the synoptic pattern late this week, hopefully offering a reprieve from recent heat and humidity. Heights begin to lower as broad central CONUS troughing impinges on a weakening Gulf of Mexico, which brings the surface boundary back south into the area introducing widespread precipitation chances once more. The first of a series of short wave troughs brings rain and storms in from the West during Thursday, then another sends a cold front through sometime late Thursday into early Friday. There are considerable differences between major long range models regarding the character of the trough, and where/when waves of energy will move through the broad trough. So, a low-confidence forecast exists for the second half of the work week - though do expect periods of showers and storms amid the energetic atmosphere. The base of the mean trough crosses by the end of Friday, ushering in at least a modest airmass change for the end of the week into the weekend. Afterward, flow tends to go zonal, which is typically a weakly-forced and low-skill forecast scenario, which is reflected in poor agreement in surface conditions across the models. So, have stuck with a general blend of models plus climatology for the weekend forecast. Periods of showers and storms continue but with temperatures closer to normal. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... As of 255 PM Sunday... Amidst a very warm and humid air mass ahead of a cold front approaching from the northwest, thunderstorms will become stronger and more numerous over the middle Ohio Valley this afternoon, before pushing east-southeast into the coal fields of southern WV and eastern KY, and the central Appalachians, this evening, before weakening after sunset tonight. The scattered nature of the thunderstorms makes confidence low, and the diurnal heating factor dampens timing differences somewhat. MVFR conditions in thunderstorms are coded in TEMPO groups this afternoon, but thunderstorms that more directly impact a location will produce IFR conditions along with strong to possibly damaging wind gusts, along with large hail. Amendments will likely be needed. Ohio River sites are most likely to be impacted early on, followed by CRW, then CKB sand EKN, and then BKW by late this afternoon or early this evening. Thunderstorms in the EKN area early on were out ahead of the main action, and they were weakening and moving away to the east. MVFR stratocu and IFR to MVFR fog may forming in the wake of the cold front overnight and early Monday morning, especially where thunderstorms with heavy rain occur. Any low cloud and fog will mix out relatively quickly, by mid morning Monday, followed by a VFR late morning and afternoon. Thunderstorm development is not expected Monday afternoon, as cooler, drier and more stable air will be in place. Southwest surface flow, a bit gusty at times, will become light and variable overnight tonight, and then light west to northwest on Monday. Light to moderate southwest flow aloft this afternoon into tonight, will become light northwest overnight tonight, and then continue light northwest into Monday afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: Low to medium. ALTERNATE SCENARIOS: Thunderstorm timing may vary, and may need AMDs and TEMPOs. Development of low cloud and fog overnight tonight, and then its dissipation Monday morning, may vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H M H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H M L H M PKB CONSISTENCY H H H H H M M M H M M H CKB CONSISTENCY H H H H H H H M L M H H AFTER 18Z MONDAY... Brief IFR possible in storms Monday night, and overnight valley fog into early Tuesday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/MC NEAR TERM...TRM SHORT TERM...MC LONG TERM...MC AVIATION...TRM
Hazardous weather outlook, May 26, 1:48 PM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 148 PM EDT Sun May 26 2019 OHZ076-WVZ010-011-019-020-031-032-040-271800- Washington-Pleasants-Tyler-Ritchie-Doddridge-Harrison-Taylor-Barbour- 148 PM EDT Sun May 26 2019 ...SEVERE THUNDERSTORM WATCH 252 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is also a slight risk of excessive rainfall from rounds of thunderstorms today. Flooding may become an issue. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-084>086-WVZ007>009-013>018-024>030-034-039-515>526- 271800- Perry-Morgan-Athens-Vinton-Meigs-Gallia-Mason-Jackson WV-Wood- Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Mingo-Logan-Boone-Clay- Braxton-Gilmer-Lewis-Wyoming-Upshur-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 148 PM EDT Sun May 26 2019 ...SEVERE THUNDERSTORM WATCH 252 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is also a marginal risk of excessive rainfall from rounds of thunderstorms today. Flooding may become an issue. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ083-087-WVZ005-006-271800- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Lawrence OH-Wayne-Cabell- 148 PM EDT Sun May 26 2019 ...SEVERE THUNDERSTORM WATCH 252 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio and western West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is also a marginal risk of excessive rainfall from rounds of thunderstorms today. Flooding may become an issue. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a marginal risk for severe thunderstorms Monday night. The primary threat is damaging winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-271800- Dickenson-Buchanan-McDowell- 148 PM EDT Sun May 26 2019 This Hazardous Weather Outlook is for southwest Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. There is a marginal risk for severe thunderstorms today and early tonight. The primary threats are damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, May 26, 3:05 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Charleston WV
305 PM EDT Sun May 26 2019
WVZ007-014-261945-
Mason-Putnam-
305 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MASON AND CENTRAL
PUTNAM COUNTIES...
At 304 PM EDT, a strong thunderstorm was located 8 miles southwest of
Buffalo, or 12 miles west of Winfield, moving east at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Nitro, Winfield, Eleanor, Buffalo, Poca, Teays Valley, Bancroft and
Fraziers Bottom.
This includes Interstate 64 in West Virginia between mile markers 36
and 44.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3859 8216 3860 8183 3850 8178 3842 8185
3841 8187 3849 8208 3856 8217
TIME...MOT...LOC 1904Z 279DEG 24KT 3856 8212
30Special weather statement, May 26, 3:24 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
324 PM EDT Sun May 26 2019
OHZ075-076-WVZ009-262000-
Washington-Athens-Wood-
324 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WASHINGTON...
SOUTHEASTERN ATHENS AND WEST CENTRAL WOOD COUNTIES...
At 324 PM EDT, a strong thunderstorm was located 9 miles northwest of
Coolville, moving east at 40 mph.
Winds in excess of 45 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Belpre, Coolville, Lubeck, Washington, Blennerhassett and Little
Hocking.
This includes Route 50 in West Virginia between mile markers 1 and 5.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3924 8196 3935 8189 3935 8158 3926 8157
3917 8166
TIME...MOT...LOC 1924Z 279DEG 33KT 3932 8192
30Local storm report, May 26, 3:27 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
327 PM EDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL ATHENS 39.32N 82.10W
05/26/2019 E1.00 INCH ATHENS OH TRAINED SPOTTER
&&
EVENT NUMBER RLX1901602
SLLocal storm report, May 26, 3:29 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
329 PM EDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 NW CANAANVILLE 39.34N 82.01W
05/26/2019 E1.75 INCH ATHENS OH 911 CALL CENTER
GOLF BALL SIZE HAIL OBSERVED BY A DEPUTY SHERIFF IN
STROUD RUN STATE PARK.
&&
EVENT NUMBER RLX1901603
JZLocal storm report, May 26, 3:37 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
337 PM EDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 NNE ARMITAGE 39.36N 82.09W
05/26/2019 ATHENS OH 911 CALL CENTER
1 TREE DOWN ON PEACH RIDGE ROAD IN ATHENS, OHIO.
&&
EVENT NUMBER RLX1901604
JZLocal storm report, May 26, 4:13 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
413 PM EDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL COMMUNITY ACRES 39.20N 81.49W
05/26/2019 M1.10 INCH WOOD WV TRAINED SPOTTER
SLIGHTLY LARGER THAN QUARTER SIZE HAIL REPORTED IN
DAVISVILLE, WV.
&&
EVENT NUMBER RLX1901605
JZThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:26 PM EDT | Special Weather Statement | RLX | Barbour | 34 min |
| May 26, 1:45 PM EDT | Special Weather Statement | RLX | Upshur | 45 min |
| May 26, 2:11 PM EDT | Special Weather Statement | RLX | Tucker | 19 min |
| May 26, 2:28 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason | 47 min |
| May 26, 3:05 PM EDT | Special Weather Statement | RLX | Putnam | 40 min |
| May 26, 3:24 PM EDT | Special Weather Statement | RLX | Wood | 36 min |
| May 26, 3:52 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Wirt, Wood | 38 min |
| May 26, 5:08 PM EDT | Special Weather Statement | RLX | Gilmer, Lewis | 52 min |
| May 26, 6:41 PM EDT | Special Weather Statement | RLX | Calhoun, Gilmer, Wirt | 49 min |
| May 26, 6:48 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 27 min |
| May 26, 7:09 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Roane | 36 min |
| May 26, 7:28 PM EDT | Special Weather Statement | RLX | Mingo | 32 min |
| May 26, 7:34 PM EDT | Special Weather Statement | RLX | Calhoun | 26 min |
| May 26, 7:49 PM EDT | Special Weather Statement | RLX | Clay | 26 min |
| May 26, 7:59 PM EDT | Special Weather Statement | RLX | Webster | 31 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.